Показанием является термин, используемый для списка состояний или симптомов или заболеваний, для которых пациент назначает или использует препарат. Например, парацетамол (COMTREX Cold) или парацетамол используется пациентом при лихорадке, или врач назначает его при головной боли или болях в теле. В настоящее время лихорадка, головная боль и боль в теле являются показаниями к парацетамолу. Пациент должен знать о показаниях лекарств, которые используются при распространенных заболеваниях, поскольку они могут быть приняты врачом без рецепта в аптеке или без рецепта.
Комтрекс холодный эффективен в лечении
Симптомы простуды, гриппа и сенной лихорадки включены
чихание, насморк, пазухи и заложенность носа (липкий
Нос), лихорадка, головная боль, боль, зуд и слезотечение
Общий дискомфорт.
Парацетамол (Comtrex холодный) это обезболивающее и лихорадочное давление.
хлорфенирамин (Comtrex Cold) Является антигистамином, который уменьшает действие природного химического гистамина в организме. Гистамин может вызывать симптомы чихания, зуда, слезотечения и носка.
Псевдоэфедрин (Comtrex Cold) противоотечное средство, которое сжимает кровеносные сосуды в носовых проходах. Расширенные кровеносные сосуды могут вызвать заложенность носа (засоренный нос).
Ацетаминофен (Comtrex Cold), хлорфенирамин (Comtrex Cold) и псевдоэфедрин (Comtrex Cold) — это комбинированный препарат для лечения головной боли, лихорадки, болей в теле, бега или заложенного носа, чихания, зуда, слезотечения и запоров, вызванных аллергией, простудой или.
Ацетаминофен (Comtrex Cold), хлорфенирамин (Comtrex Cold) и псевдоэфедрин (Comtrex Cold) также могут использоваться для целей, не перечисленных в данном руководстве по медицине.
Comtrex caplets contain multi-ingredient formula that could relieve symptoms of cold and flu. Comtrex caplets provide effective temporary relief of the symptoms associated with common cold and other upper respiratory infections including nasal congestion, sore throat, fever, chesty cough, headache, body ache. Recommended adults and children (12 years and over): 2 caplets every 4 hours or above as required. Do not take more than 8 tablets in 24 hours. Do not exceed the stated dose and do not take more frequently than every 4 hours. Do not use for longer than 7 days without asking the doctor. Always use the lowest effective dose to relieve the symptoms. Do not use in children under 12 years of age.
COMPOSITION
Each caplet contains:
- Acetaminophen 500 mg.
- Pseudoephedrine HCL 30mg.
- Brompheniramine Maleate 2mg.
INDICATIONS
For temporary relief of the following symptoms associated with common cold & flu: minor aches, pains, headache, muscular aches, sore throat pain, and fever; nasal congestion, and sinus pressure; runny nose and sneezing.
DOSAGE & ADMINISTRATION
- Adults and children 12 years of age and over: 2 caplets every 6 hours, while symptoms persist, not to exceed 8 caplets in 24 hours, or as directed by your doctor.
- Do not use for children under 12 years of age.
WARNINGS & PRECAUTIONS WHILE USAGE
- Keep medicines out of children’s reach.
- In case of overdose get medical help or contact a Poison Control Center right away. Prompt medical attention is critical for adults as well as children even if you do not notice any signs or symptoms.
- If you are pregnant or nursing a baby, seek the advice of a health professional before using this product.
- Do not take this product for more than 7 days without consulting a doctor.
- If sore throat is sever, persists for more than 2 days, is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly.
- If nervousness, dizziness, or sleeplessness occur, discontinue use and consult a doctor.
- If symptoms do not improve within 7 days or are accompanied by fever, consult a doctor.
- Consult a doctor before using this product if you have breathing problems such as emphysema or chronic bronchitis, heart disease, high blood pressure, thyroid disease diabetes, glaucoma, or difficulty in urination due to enlargement of prostate gland.
- This product may cause excitability especially in children.
- May cause drowsiness, hence, use caution when driving a motor vehicle or operating machinery.
- Avoid alcoholic beverages while taking this product.
- Consult a doctor before using this product if you are taking tranquilizers.
DRUG INTERACTION PRECAUTION
- Do not use this product if you are now taking a prescription monoamine oxidase inhibitor (MAOI) (certain drugs for depression, psychiatric or emotional conditions, or Parkinson’s disease), or for 2 weeks after stopping the MAOI drug.
- If you are uncertain whether your prescription drug contains an MAOI, consult a health professional before taking this product.
OVERDOSE
Acetylcysteine as an antidote for acetaminophen overdose.
HOW SUPPLIED
- Box containing 1 or 2 strips, each strip contains of 10 red coated caplets.
- Store below 30° C, avoid excessive heat, and protect from light.
- Produced by: GlaxoSmithKline Egypt . phone No: (+202) 26185000. Mail: me@gsk.com. Website: www.gsk.com.
N02BE01 | paracetamol/ Acetaminophen | R01BA02 / pseudoephedrine / R01BA52 | R06AB01 / brompheniramine | GlaxoSmithKline Egypt |
Comtrex – Information Leaflet
Council of Arab Health Ministers and Union of Arab pharmacists |
Medicament is a product which affects your health, and its consumption contrary to instructions is dangerous for you. |
Follow strictly the doctor’s prescription, the method of use and the instructions of the pharmacist who sells the medicament. |
The doctor and the pharmacist are experts in medicine, its benefits and risks. |
Do not by yourself intenupt the period of treatment prescribed for you. |
Do not repeat the same prescription without consulting your doctor. |
Keep medicament out of children reach. |
Contact Us: If you have any notes or feedback you need to reach us with, feel free contacting us any time via e-mail( Listen2article@gmail.com). Please contact us via email (listen2article), contact us form, if the information on this page is incorrect, or if you have other information to update this page.
Comtrex Acute Head Cold — 20 F.C. Tablet (OLd Price)
This page may not cover all the information mentioned in the attached pamphlet of the manufacturing company
Medical Description
This combination medication is used to temporarily treat cough, stuffy nose, body aches, and other symptoms (e.g., fever, headache, sore throat) caused by the common cold, flu, or other breathing illnesses (e.g., sinusitis, bronchitis)
Indication & Usage
temporarily relieves these common cold/flu symptoms:
headache, minor aches and pains, nasal congestion, sinus congestion and pressure, sore throat, cough, sneezing and runny nose (Cold Night only), helps clear nasal passages, temporarily reduces fever, promotes nasal and sinus drainage (Cold Day only), relieves cough to help you sleep (Cold Night only)
Active Ingredients
Paracetamol (Acetaminophen)PseudoephedrineBrompheniramine
Dosage & Administration
1-2 Tablets 3 times daily
Side Effects
Drowsiness, dizziness, blurred vision, upset stomach, nausea, nervousness, or dry mouth/nose/throat may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly
Safety Advice
An acetaminophen overdose can damage your liver or cause death. Call your doctor at once if you have stomach pain (upper right side), loss of appetite, tiredness, itching, dark urine, clay-colored stools, or yellowing of your skin or eyes.
Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.
Do not use this medicine only to make a child sleepy
Drug Interactions
Do not use with any other antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray) because increased side effects may occur, Using these drugs along with this product could increase side effects (such as fast heartbeat, increased blood pressure, or drowsiness). Ask your pharmacist about using those products safely
Pregnancy & Lactation
ask a health professional before use
Disclaimer
Comtrex Tablets ACTIVE INGREDIENTS:
Each Taplet contains:
Acetaminophen 500 mg.
Pseudoephedrine HCL 30mg
Brompheniramine Maleate 2mg.
Comtrex Tablets INDICATIONS:
For temporary relief of the following symptoms associated with common cold & flu: minor aches, pains, headache, muscular aches, sore throat pain, and fever; nasal congestion, and sinus pressure; runny nose and sneezing.
Comtrex Tablets DOSAGE & ADMINISTRATION:
Adults and children 12 years of age and over: 2 caplets every 6 hours, while symptoms persist, not to exceed 8 caplets in 24 hours, or as directed by your doctor.
Do not use for children under 12 years of age.
Comtrex Tablets WARNINGS & PRECAUTIONS WHILE USAGE:
– Keep medicines out of children’s reach.
– In case of overdose get medical help or contact a Poison Control Center right away Prompt medical attention is critical for adults as well as children even if you do not notice any signs or symptoms.
– If you are pregnant or nursing a baby, seek the advice of a health professional before using this product.
– Do not take this product for more than 7 days without consulting a doctor.
– If sore throat is sever, persists for more than 2 days, is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly.
– If nervousness, dizziness, or sleeplessness occur, discontinue use and consult a doctor.
– If symptoms do not improve within 7 days or are accompanied by fever, consult a doctor.
– Consult a doctor before using this product if you have breathing problems such as
emphysema er chronic bronchitis, beart..disease,-high blood pressure, th¥UWl disea diabetes, glaucoma, or difficulty in urination due to enlargement of prostate gland.
– This product may cause excitability especially in children.
– May cause drowsiness, hence, use caution when driving a motor vehicle or operating machinery.
– Avoid alcoholic beverages while taking this product.
– Consult a doctor before using this product if you are taking tranquilizers.
Comtrex Tablets DRUG INTERACTION PRECAUTION:
– Do not use this product if you are now taking a prescription monoamine oxidase inhibitor (MAOI) (certain drugs for depression, psychiatric or emotional conditions, or Parkinson’s disease), or for 2 weeks after stopping the MAO! drug.
– If you are uncertain whether your prescription drug contains an MAOI, consult a health professional before taking this product.
Comtrex Tablets OVERDOSE:
Acetylcysteine as an antidote for acetaminophen overdose.
HOW SUPPLIED:
Box of 10 coated red caplets.
STORAGE:
Store below 30° C, avoid excessive heat, and protect from light.
Produced by :
GlaxoSmithkline Egypt
For Novartis Pharma Egypt
Under license from
Novartis Con-;umer Health, Switzerland
Comtrex Tablets
Chlorpheniramine is an alkylamine antihistamine. It is one of the most potent H1 blocking agents and is generally effective in relatively low doses. Chlorpheniramine is not so prone to produce drowsiness, readily absorbed from the gastro-intestinal tract, metabolised in the liver and excreted usually mainly as metabolised in the urine.
In allergic reactions an allergen interacts with and cross-links surface IgE antibodies on mast cells and basophils. Once the mast cell-antibody-antigen complex is formed, a complex series of events occurs that eventually leads to cell-degranulation and the release of histamine (and other chemical mediators) from the mast cell or basophil. Once released, histamine can react with local or widespread tissues through histamine receptors. Histamine, acting on H1-receptors, produces pruritis, vasodilatation, hypotension, flushing, headache, tachycardia, and bronchoconstriction. Histamine also increases vascular permeability and potentiates pain. Chlorpheniramine, is a histamine H1 antagonist (or more correctly, an inverse histamine agonist) of the alkylamine class. It competes with histamine for the normal H1-receptor sites on effector cells of the gastrointestinal tract, blood vessels and respiratory tract. It provides effective, temporary relief of sneezing, watery and itchy eyes, and runny nose due to hay fever and other upper respiratory allergies.
Dextromethorphan suppresses the cough reflex by a direct action on the cough center in the medulla of the brain. Dextromethorphan shows high affinity binding to several regions of the brain, including the medullary cough center. This compound is an NMDA receptor antagonist and acts as a non-competitive channel blocker. It is one of the widely used antitussives, and is also used to study the involvement of glutamate receptors in neurotoxicity.
Dextromethorphan is an opioid-like molecule indicated in combination with other medication in the treatment of coughs and pseudobulbar affect. It has a moderate therapeutic window, as intoxication can occur at higher doses. Dextromethorphan has a moderate duration of action. Patients should be counselled regarding the risk of intoxication.
Paracetamol exhibits analgesic action by peripheral blockage of pain impulse generation. It produces antipyresis by inhibiting the hypothalamic heat-regulating centre. Its weak anti-inflammatory activity is related to inhibition of prostaglandin synthesis in the CNS.
Paracetamol (Acetaminophen) is thought to act primarily in the CNS, increasing the pain threshold by inhibiting both isoforms of cyclooxygenase, COX-1, COX-2, and COX-3 enzymes involved in prostaglandin (PG) synthesis. Unlike NSAIDs, acetaminophen does not inhibit cyclooxygenase in peripheral tissues and, thus, has no peripheral anti-inflammatory affects. While aspirin acts as an irreversible inhibitor of COX and directly blocks the enzyme’s active site, studies have found that acetaminophen indirectly blocks COX, and that this blockade is ineffective in the presence of peroxides. This might explain why acetaminophen is effective in the central nervous system and in endothelial cells but not in platelets and immune cells which have high levels of peroxides. Studies also report data suggesting that acetaminophen selectively blocks a variant of the COX enzyme that is different from the known variants COX-1 and COX-2. This enzyme is now referred to as COX-3. Its exact mechanism of action is still poorly understood, but future research may provide further insight into how it works. The antipyretic properties of acetaminophen are likely due to direct effects on the heat-regulating centres of the hypothalamus resulting in peripheral vasodilation, sweating and hence heat dissipation.
Pseudoephedrine is structurally related to ephedrine but exerts a weaker effect on the sympathetic nervous system. Both drugs naturally occur in in ephedra plant which have a history of use in traditional Eastern medicine and were first researched in the west in 1889. The decongestant effect of pseudoephedrine was described in dogs in 1927.
Pseudoephedrine causes vasoconstriction which leads to a decongestant effect. It has a short duration of action unless formulated as an extended release product. Patients should be counselled regarding the risk of central nervous system stimulation.
Attribute | Details |
---|---|
Trade Name | Comtrex Cold And Flu Maximum Strength |
Generic | Paracetamol + chlorpheniramine + dextromethorphan + pseudoephedrine |
Type | Oral Capsule, Oral Liquid, Oral Powder For Reconstitution, Oral Tablet, Chewable, Pseudoephedrine |
Therapeutic Class | |
Manufacturer | |
Available Country | United States |
Last Updated: | January 7, 2025 at 1:49 am |
Uses
Indicated mainly in allergic conditions including urticaria, sensitivity reactions, angioneurotic oedema, seasonal hay fever, vasomotor rhinitis, cough, common cold, motion sickness.
Dextromethorphan is used for Chronic dry cough or unproductive cough; Acute dry cough which is interfering with normal function or sleep.
Paracetamol IV is used for the management of mild to moderate pain, the management of moderate to severe pain with adjunctive opioid analgesics, the reduction of fever.
Paracetamol is a non-salicylate antipyretic and non-opioid analgesic agent. Paracetamol IV injection is a sterile, clear, colorless, non pyrogenic, isotonic formulation of Paracetamol intended for intravenous infusion.
Pseudoephedrine is an alpha and beta adrenergic agonist used to treat nasal and sinus congestion, as well as allergic rhinitis.
Pseudoephedrine is a sympathomimetic amine used for its decongestant activity.
Comtrex Cold And Flu Maximum Strength is also used to associated treatment for these conditions:
Allergic Contact Dermatitis, Allergic Reaction, Allergic Rhinitis (AR), Allergic cough, Allergies, Allergies caused by Serum, Allergy to House Dust, Allergy to vaccine, Angioneurotic Edema, Asthma, Bronchial Asthma, Bronchitis, Common Cold, Conjunctival congestion, Conjunctivitis, Conjunctivitis allergic, Cough, Cough caused by Common Cold, Coughing caused by Flu caused by Influenza, Drug Allergy, Eye allergy, Fever, Flu caused by Influenza, Food Allergy, Headache, Headache caused by Allergies, Itching of the nose, Itching of the throat, Migraine, Nasal Congestion, Nasal Congestion caused by Common Cold, Pollen Allergy, Productive cough, Pruritus, Rash, Rhinorrhoea, Seasonal Allergic Conjunctivitis, Sinus Congestion, Sinusitis, Sneezing, Transfusion Reactions, Upper Respiratory Tract Infection, Upper respiratory tract hypersensitivity reaction, site unspecified, Urticaria, Vasomotor Rhinitis, Acute Rhinitis, Allergic purpura, Conjunctival hyperemia, Dry cough, Excess mucus or phlegm, Itchy throat, Mild bacterial upper respiratory tract infections, Ocular hyperemia, Throat inflammation, Upper airway congestion, Upper respiratory symptoms, Watery eyes, Watery itchy eyes, Airway secretion clearance therapyAllergic cough, Common Cold, Common Cold/Flu, Cough, Cough caused by Common Cold, Coughing caused by Allergies, Coughing caused by Bronchitis, Coughing caused by Flu caused by Influenza, Fever, Flu caused by Influenza, Headache, Irritative cough, Itching of the nose, Itching of the throat, Nasal Congestion, Pseudobulbar affect, Rhinorrhoea, Sneezing, Upper respiratory symptoms, Watery itchy eyes, Airway secretion clearance therapy, Bronchodilation, Oropharyngeal antisepsisAcute Gouty Arthritis, Acute Musculoskeletal Pain, Allergies, Ankylosing Spondylitis (AS), Arthritis, Chills, Cold, Cold Symptoms, Common Cold, Common Cold/Flu, Cough, Cough caused by Common Cold, Coughing caused by Flu caused by Influenza, Dyskinesia of the Biliary Tract, Dyskinesia of the Urinary Tract, Febrile Convulsions, Febrile Illness Acute, Fever, Fibromyalgia Syndrome, Flu caused by Influenza, Headache, Joint dislocations, Menstrual Distress (Dysmenorrhea), Mild pain, Muscle Inflammation, Muscle Injuries, Muscle Spasms, Musculoskeletal Pain, Nasal Congestion, Neuralgia, Osteoarthritis (OA), Pain, Pollen Allergy, Postoperative pain, Premenstrual cramps, Rheumatoid Arthritis, Rhinopharyngitis, Rhinorrhoea, Severe Pain, Sinusitis, Soreness, Muscle, Spasms, Spastic Pain of the Gastrointestinal Tract, Sprains, Tension Headache, Toothache, Upper Respiratory Tract Infection, Whiplash Syndrome, Acute Torticollis, Mild to moderate pain, Minor aches and pains, Minor pain, Moderate Pain, Airway secretion clearance therapy, Antispasmodic, BronchodilationAllergic Rhinitis (AR), Allergies, Common Cold, Common Cold Associated With Cough, Common Cold/Flu, Cough, Cough caused by Common Cold, Eye allergy, Fever, Flu caused by Influenza, Headache, Irritative cough, Nasal Allergies, Nasal Congestion, Nasal Congestion caused by Common Cold, Pain, Perennial Allergy, Priapism, Respiratory Allergy, Rhinorrhoea, Seasonal Allergic Rhinitis, Seasonal Allergies, Sinus Congestion, Sinusitis, Sneezing, Sore Throat, Symptoms of Acute Bronchitis Accompanied by Coughing, Throat irritation, Upper Respiratory Tract Infection, Upper respiratory tract congestion, Upper respiratory tract signs and symptoms, Dry cough, Minor aches and pains, Sinus pain, Watery itchy eyes, Airway secretion clearance therapy
How Comtrex Cold And Flu Maximum Strength works
Chlorpheniramine binds to the histamine H1 receptor. This blocks the action of endogenous histamine, which subsequently leads to temporary relief of the negative symptoms brought on by histamine.
Dextromethorphan is an agonist of NMDA and sigma-1 receptors. It is also an antagonist of α3/β4 nicotinic receptors.[A10589] However, the mechanism by which dextromethorphan’s receptor agonism and antagonism translates to a clinical effect is not well understood.
Pseudoephedrine acts mainly as an agonist of alpha adrenergic receptors and less strongly as an agonist of beta adrenergic receptors.[A10896] This agonism of adrenergic receptors produces vasoconstriction which is used as a decongestant and as a treatment of priapism. Pseudoephedrine is also an inhibitor of norepinephrine, dopamine, and serotonin transporters.
The sympathomimetic effects of pseudoephedrine include an increase in mean arterial pressure, heart rate, and chronotropic response of the right atria. Pseudoephedrine is also a partial agonist of the anococcygeal muscle. Pseudoephedrine also inhibits NF-kappa-B, NFAT, and AP-1.
Dosage
Adults: 4 mg 3-4 times daily.
Children:
- Up to 1( one) year: 1 mg twice daily
- 1-5 years: 1 mg 3-4 times daily
- 6-12 years: 2 mg 3-4 times daily or as directed by the physician
Adults and Children over 12 years: 15 to 30 mg three to four times per day. However, 60 mg doses up to four times per day have been used without increased side effects.
Children between 6 and 12 years: 5-15 mg up to four times per day.
Children between 2 and 6 years: 2.5-5 mg up to four times per day.
Adults and adolescents weighing 50 kg and over: the recommended dosage of Paracetamol IV is 1000 mg every 6 hours or 650 mg every 4 hours, with a maximum single dose of Paracetamol IV of 1000 mg, a minimum dosing interval of 4 hours, and a maximum daily dose of Paracetamol of 4000 mg per day.
Adults and adolescents weighing under 50 kg: the recommended dosage of Paracetamol IV is 15 mg/kg every 6 hours or 12.5 mg/kg every 4 hours, with a maximum single dose of Paracetamol IV of 15 mg/kg, a minimum dosing interval of 4 hours, and a maximum daily dose of Paracetamol of 75 mg/kg per day.
Children >2 to 12 years of age: the recommended dosage of Paracetamol IV is 15 mg/kg every 6 hours or 12.5 mg/kg every 4 hours, with a maximum single dose of Paracetamol IV of 15 mg/kg, a minimum dosing interval of 4 hours, and a maximum daily dose of Paracetamol of 75 mg/kg per day.
Side Effects
Drowsiness, dizziness, headache, psychomotor impairment, urinary retention, dry mouth, blurred vision and gastro intestinal disturbances, paradoxical stimulation may rarely occur, especially in high dosage or in children.
Adverse effects with Dextromethorphan are rare, but nausea and dizziness sometimes occur. The drug produces no analgesia or addiction and little or no CNS depression. Excitation, confusion and respiratory depression may occur after overdosage.
As all paracetamol products, adverse drug reactions are rare (>1/10000, <1/1000) or very rare (<1/10000). Frequent adverse reactions at injection site have been reported during clinical trials (pain and burning sensation). Very rare cases of hypersensitivity reactions ranging from simple skin rash or urticaria to anaphylactic shock have been reported and require discontinuation of treatment. Cases of erythema, flushing, pruritus and tachycardia have been reported.
Toxicity
Oral LD50 (rat): 306 mg/kg; Oral LD50 (mice): 130 mg/kg; Oral LD50 (guinea pig): 198 mg/kg [Registry of Toxic Effects of Chemical Substances. Ed. D. Sweet, US Dept. of Health & Human Services: Cincinatti, 2010.]
Also a mild reproductive toxin to women of childbearing age.
A dextromethorphan overdose may present as nausea, vomiting, stupor, coma, respiratory depression, seizures, tachycardia, hyperexcitability, toxic psychosis, ataxia, nystagmus, dystonia, blurred vision, changes in muscle reflexes, and serotonin syndrome. Overdose should be managed through symptomatic and supportive measures.
The oral LD50 of pseudoephedrine is 2206mg/kg in rats and 726mg/kg in mice.
Patients experiencing an overdose of pseudoephedrine may present with giddiness, headache, nausea, vomiting, sweating, thirst, tachycardia, precordial pain, palpitations, difficulty urinating, muscle weakness, muscle tension, anxiety, restlessness, insomnia, toxic psychosis, cardiac arrhythmias, circulatory collapse, convulsions, coma, and respiratory failure. Treat overdose with symptomatic and supportive treatment including removal of unabsorbed drug.
Precaution
Chlorpheniramine may produce mild sedation and it is advised that patients under continuous treatment should avoid operating machinery. Not recommended during pregnancy & lactation.
Do not use Dextromethorphan to control a cough that is associated with smoking, asthma, or emphysema, or a cough that is productive (produces sputum or phlegm).
Administration of Paracetamol in doses higher than recommended may result in hepatic injury, including the risk of severe hepatotoxicity and death. Do not exceed the maximum recommended daily dose of Paracetamol. Use caution when administering Paracetamol in patients with the following conditions: hepatic impairment or active hepatic disease, alcoholism, chronic malnutrition, severe hypovolemia (e.g., due to dehydration or blood loss), or severe renal impairment (creatinine clearance < 30 ml/min). There were infrequent reports of life-threatening anaphylaxis requiring emergent medical attention. Discontinue Paracetamol IV immediately if symptoms associated with allergy or hypersensitivity occurs. Do not use Paracetamol IV in patients with Paracetamol allergy.
Interaction
Alcohol, CNS depressants, anticholinergic drugs, MAOIs.
The following medicines should be taken carefully while concomitantly use with Dextromethorphan: Amiodarone, Fluoexetine, Quinidine, CNS depressants and Monoamine oxidase (MAO) inhibitors.
Volume of Distribution
The volume of distribution of dextromethorphan is 5-6.7L/kg.
Volume of distribution is about 0.9L/kg. 10 to 20% of the drug is bound to red blood cells. Acetaminophen appears to be widely distributed throughout most body tissues except in fat.
The apparent volume of distribution of pseudoephedrin is 2.6-3.3L/kg.
Elimination Route
Well absorbed in the gastrointestinal tract.
A 30mg oral dose of dextromethorphan reaches a Cmax of 2.9 ng/mL, with a Tmax of 2.86 h, and an AUC of 17.8 ng*h/mL.
A 240mg oral dose of pseudoephedrine reaches a Cmax of 246.3±10.5ng/mL fed and 272.5±13.4ng/mL fasted, with a Tmax of 6.60±1.38h fed and 11.87±0.72h fasted, with an AUC of 6862.0±334.1ng*h/mL fed and 7535.1±333.0ng*h/mL fasted.
Half Life
21-27 hours
Dextromethorphan has a half life of 3-30 hours.
The half-life for adults is 2.5 h after an intravenous dose of 15 mg/kg. After an overdose, the half-life can range from 4 to 8 hours depending on the severity of injury to the liver, as it heavily metabolizes acetaminophen.
The mean elimination half life of pseudoephedrine is 6.0h.
Clearance
Adults: 0.27 L/h/kg following a 15 mg/kg intravenous (IV) dose. Children: 0.34 L/h/kg following a 15 mg/kg intravenous (IV dose).
A 60mg oral dose of pseudoephedrine has a clearance of 5.9±1.7mL/min/kg.
Elimination Route
55-75% of an oral dose is detected in the urine as unchanged pseudoephedrine.
Pregnancy & Breastfeeding use
Pregnancy Category B. Either animal-reproduction studies have not demonstrated a foetal risk but there are no controlled studies in pregnant women or animal-reproduction studies have shown an adverse effect (other than a decrease in fertility) that was not confirmed in controlled studies in women in the 1st trimester (and there is no evidence of a risk in later trimesters).
Pregnancy: Adequate and well-controlled studies in human have not been done. However, Dextromethorphan has not been reported to cause birth defects.
Lactation: It is not known whether dextromethorphan passes into breast milk. However, Dextromethorphan has not been reported to cause problems in nursing babies.
Pregnancy Category C. There are no studies of intravenous Paracetamol in pregnant women; however, epidemiological data on oral Paracetamol use in pregnant women show no increased risk of major congenital malformations. Animal reproduction studies have not been conducted with IV Paracetamol and it is not known whether Paracetamol IV can cause fetal harm when administered to a pregnant woman. Paracetamol IV should be given to a pregnant woman only if clearly needed. There are no adequate and well-controlled studies with Paracetamol IV during labor and delivery; therefore, it should be used in such settings only after a careful benefit-risk assessment. While studies with Paracetamol IV have not been conducted, Paracetamol is secreted in human milk in small quantities after oral administration.
Contraindication
There is no definite contraindication to therapy. It should be used with caution in epilepsy, prostatic hypertrophy, glaucoma and hepatic disease. The ability to drive or operate machinery may be impaired.
Hypersensitivity to Dextromethorphan or any other component.
Paracetamol is contraindicated in patients with known hypersensitivity to its active ingredient or to any of the excipients in the intravenous formulation. Also contraindicated in patients with severe hepatic impairment or severe active liver disease
Special Warning
Pediatric Use: The safety and effectiveness of Paracetamol IV for the treatment of acute pain and fever in pediatric patients ages 2 years and older is supported by evidence from adequate and well-controlled studies of Paracetamol IV in adults.
Geriatric use: No overall differences in safety or effectiveness were observed between these subjects and younger subjects, and other reported clinical experience has not identified differences in responses between the elderly and younger patients.
Patients with Hepatic Impairment: Paracetamol is contraindicated in patients with severe hepatic impairment or severe active liver disease and should be used with caution in patients with hepatic impairment or active liver disease. A reduced total daily dose of Paracetamol may be warranted.
Patients with Renal Impairment: In cases of severe renal impairment (creatinine clearance < 30 ml/min), longer dosing intervals and a reduced total daily dose of Paracetamol may be warranted.
Acute Overdose
Symptoms: In mild overdose, tachycardia, hypertension, vomiting, mydriasis, diaphoresis, nystagmus, euphoria, loss of motor coordination, and giggling; in moderate intoxication, in addition to those listed above, hallucinations and a plodding ataxic gait; in severely intoxication, agitation or somnolence.
Management: treatment is symptomatic and supportive. Naloxone may be useful in reversing toxicity.
Storage Condition
Store at 15-30° C
Store in a cool & dry place & away from children. For single use only. The product should be used within 6 hours after opening. Do not refrigerate or freeze.
Innovators Monograph
*** Taking medicines without doctor’s advice can cause long-term problems.